Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 83, NWS Jackson, MS

April 29, 2004West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2004, 3:39 PM CDT for West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2004, 3:39 PM CDT (20:39 UTC)
Expired
Apr 29, 2004, 4:25 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 1:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS54 KJAN 292039
SVRJAN
LAC123-292125-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT THU APR 29 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 425 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF PIONEER...OR ABOUT 15 MILES
  NORTH OF RAYVILLE...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PIONEER AT 355 PM CDT
  BE NEAR FOREST AT 400 PM CDT
  BE NEAR OAK GROVE AT 405 PM CDT
  BE NEAR KILBOURNE AT 415 PM CDT

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3300 9143 3265 9159 3276 9135 3303 9127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:41 AM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Apr 29, 9:41 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU APR 29 2004

.UPDATE...MOSTLY CLEAR SKIES AND A WARM...MOIST SOUTHERLY FLOW IS
ALLOWING FOR TEMPERATURES TO WARM SIGNIFICANTLY ACROSS THE OUTLOOK
AREA THIS MORNING AS A MIDDLE LEVEL DISTURBANCE BEGINS TO APPROACH
FROM THE WEST. DEW POINTS IN THE SOUTHWESTERN AREAS HAVE BEGUN TO
RISE INTO THE LOWER 60S IN THE SOUTHWESTERN AREAS. MARGINAL
ATMOSHPERIC SHEAR PROFILES EXIST OVER THE REGION.

FOR THIS AFTERNOON...EXPECT THE PASSING SYSTEM TO AID IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SHEAR PROFILES MOSTLY
SUGGEST A MULTICELL ENVIRONMENT...WHERE A FEW OF THE STRONGER
STORMS...ESPECIALLY SOUTH OF HIGHWAY 84 AND WEST OF INTERSTATE 55
COULD BRIEFLY BECOME SEVERE. THE MAIN SEVERE CONCENS IN THOSE AREAS
WILL BE FOR WIND GUSTS TO 60 MPH AND HAIL. HAVE UPDATED THE ZONE
FORECAST AND THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS SCENARIO.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

18/HENRY
Hazardous weather outlook, Apr 29, 2:37 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU APR 29 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301919-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
237 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A
LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST
OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH
WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING
TORNADOS...WINDS AND HAIL.

A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH
SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR
ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE
MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE
CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR
WEAKENS AND AS INSTABILITY IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY
OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE
LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH
FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE
SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL
CHANCE FOR SEVERE THUNDERSTORM ACTIVITY.

ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE
THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO
THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE
FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE
OF THIS SYSTEM WILL BE WINDS AND HAIL.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THIS EVENING AND MAY BE	SATURDAY
AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED
THROUGH 6 PM THURSDAY MAY 6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:00 PM CDTSevere Thunderstorm WarningJANMorehouse45 min
Apr 29, 3:08 PM CDTTornado WarningJANMorehouse47 min
Apr 29, 3:47 PM CDTTornado WarningJANWest Carroll43 min
Apr 29, 4:18 PM CDTSevere Thunderstorm WarningJANEast Carroll47 min
Apr 29, 4:39 PM CDTSevere Thunderstorm WarningJANFranklin, Richland61 min
Apr 29, 4:56 PM CDTTornado WarningJANFranklin39 min
Apr 29, 5:10 PM CDTTornado WarningJANMadison75 min
Apr 29, 6:02 PM CDTSevere Thunderstorm WarningJANTensas78 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.